Alert archive / Montana / Red Flag Warnings in 2008
Red Flag Warning 10, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Aug 24, 2008, 2:44 PM MDT for 4 counties in Montana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2008, 2:44 PM MDT (20:44 UTC)
- Expired
- Aug 24, 2008, 9:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Great Falls, MT
Counties Glacier County, MT, Liberty County, MT, Pondera County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 128 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4285 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTFX 242044 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 244 PM MDT SUN AUG 24 2008 MTZ112-250300- /O.NEW.KTFX.FW.W.0010.080824T2044Z-080825T0300Z/ /O.CON.KTFX.FW.A.0008.080825T1800Z-080826T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- 244 PM MDT SUN AUG 24 2008 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 112 OF NORTH CENTRAL MONTANA INCLUDING THE CUT BANK AREA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR FIRE WEATHER ZONE 112 OF NORTH CENTRAL MONTANA INCLUDING THE CUT BANK AREA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING FOR FIRE WEATHER ZONE 112 OF NORTH CENTRAL MONTANA INCLUDING THE CUT BANK AREA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SUSTAINED WINDS OVER 15 MPH ARE OCCURRING OVER FIRE WEATHER ZONE 112...WITH OCCASIONAL GUSTS TO 30 MPH. RELATIVE HUMIDITIES IN THIS AREA HAVE FALLEN TO NEAR 10 PERCENT. THE COMBINATION OF THESE GUSTY WINDS AND LOW RELATIVE HUMIDITIES IS RESULTING IN HAZARDOUS FIRE WEATHER CONDITIONS...AND THESE CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING OVER FIRE WEATHER ZONE 112. BY LATE THIS EVENING...WIND SPEEDS WILL DECREASE AS RELATIVE HUMIDITIES RISE...RESULTING IN IMPROVING FIRE WEATHER CONDITIONS AFTER DARK. ALSO...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR FIRE WEATHER ZONE 112 OF NORTH CENTRAL MONTANA INCLUDING THE CUT BANK AREA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH THE REGION MONDAY EVENING. LOW RELATIVE HUMIDITIES...IN THE 10 TO 15 PERCENT RANGE...AND WESTERLY WINDS GUSTING OVER 30 MPH ARE EXPECTED AHEAD OF THE COLD FRONT...WITH ISOLATED THUNDERSTORMS POSSIBLE WITH THE PASSAGE OF THE COLD FRONT. A WIND SHIFT TO THE WEST AND NORTHWEST IS EXPECTED BEHIND THE FRONT ON MONDAY EVENING. THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES COULD CONTRIBUTE TO CRITICAL FIRE WEATHER CONDITIONS ON MONDAY. BY LATE MONDAY EVENING...WIND SPEEDS WILL DECREASE AS RELATIVE HUMIDITIES RISE...RESULTING IN IMPROVING FIRE WEATHER CONDITIONS AFTER DARK. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. $$ MTZ113>118-250300- /O.CON.KTFX.FW.A.0008.080825T1800Z-080826T0600Z/ HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 244 PM MDT SUN AUG 24 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS...LOW HUMIDITIES...AND A WIND SHIFT FOR ALL OF NORTH CENTRAL...CENTRAL...AND SOUTHWEST MONTANA... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS...LOW HUMIDITIES...AND A WIND SHIFT FOR ALL OF NORTH CENTRAL...CENTRAL...AND SOUTHWEST MONTANA. A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH THE REGION MONDAY EVENING. LOW RELATIVE HUMIDITIES...IN THE 10 TO 15 PERCENT RANGE...AND WESTERLY WINDS GUSTING OVER 30 MPH ARE EXPECTED AHEAD OF THE COLD FRONT...WITH ISOLATED THUNDERSTORMS POSSIBLE WITH THE PASSAGE OF THE COLD FRONT. A WIND SHIFT TO THE WEST AND NORTHWEST IS EXPECTED BEHIND THE FRONT ON MONDAY EVENING. THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES COULD CONTRIBUTE TO CRITICAL FIRE WEATHER CONDITIONS ON MONDAY. BY LATE MONDAY EVENING...WIND SPEEDS WILL DECREASE AS RELATIVE HUMIDITIES RISE...RESULTING IN IMPROVING FIRE WEATHER CONDITIONS AFTER DARK. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. $$ COHEN
1 follow-up statement
000 WWUS85 KTFX 250308 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 908 PM MDT SUN AUG 24 2008 MTZ112-250415- /O.EXP.KTFX.FW.W.0010.000000T0000Z-080825T0300Z/ /O.UPG.KTFX.FW.A.0008.080825T1800Z-080826T0600Z/ /O.NEW.KTFX.FW.W.0011.080825T1800Z-080826T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- 908 PM MDT SUN AUG 24 2008 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 112 OF NORTH CENTRAL MONTANA INCLUDING THE CUT BANK AREA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... ...RED FLAG WARNING IN EFFECT FROM NOON MONDAY TO MIDNIGHT MDT MONDAY NIGHT FOR FIRE WEATHER ZONE 112 OF NORTH CENTRAL MONTANA INCLUDING THE CUT BANK AREA FOR GUSTY AND SHIFTING WINDS AND LOW HUMIDITIES... THE RED FLAG WARNING FOR FIRE WEATHER ZONE 112 OF NORTH CENTRAL MONTANA INCLUDING THE CUT BANK AREA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS SPEEDS CONTINUE TO DECREASE OVER FIRE WEATHER ZONE 112 THIS EVENING AS RELATIVE HUMIDITIES CONTINUE TO RISE...RESULTING IN IMPROVING FIRE WEATHER CONDITIONS. THUS THE RED FLAG WARNING PREVIOUSLY IN EFFECT THROUGH THIS EVENING FOR FIRE WEATHER ZONE 112 WILL BE ALLOWED TO EXPIRE. THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING FOR FIRE WEATHER ZONE 112 OF NORTH CENTRAL MONTANA INCLUDING THE CUT BANK AREA FOR GUSTY AND SHIFTING WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM NOON MONDAY TO MIDNIGHT MDT MONDAY NIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STRONG PACIFIC COLD FRONT WILL MOVE ACROSS THE REGION MONDAY EVENING. LOW RELATIVE HUMIDITIES...IN THE 10 TO 15 PERCENT RANGE...AND WESTERLY WINDS GUSTING OVER 30 MPH ARE EXPECTED AHEAD OF THE COLD FRONT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE WITH THE PASSAGE OF THE COLD FRONT LATE MONDAY AFTERNOON AND MONDAY EVENING...WHICH COULD CONTAIN GUSTY AND ERRATIC SURFACE WINDS. A WIND SHIFT TO THE NORTHWEST IS EXPECTED BEHIND THE FRONT BY MONDAY EVENING. THE COMBINATION OF GUSTY AND SHIFTING WINDS...AND LOW RELATIVE HUMIDITIES WILL LIKELY RESULT IN CRITICAL FIRE WEATHER CONDITIONS ON MONDAY. BY LATE MONDAY NIGHT...RELATIVE HUMIDITIES WILL RISE...THOUGH WINDS MAY REMAIN GUSTY...WITH IMPROVING FIRE WEATHER CONDITIONS AFTER MIDNIGHT MDT MONDAY NIGHT. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ113>118-250415- /O.UPG.KTFX.FW.A.0008.080825T1800Z-080826T0600Z/ /O.NEW.KTFX.FW.W.0011.080825T1800Z-080826T0600Z/ HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 908 PM MDT SUN AUG 24 2008 ...RED FLAG WARNING IN EFFECT FROM NOON MONDAY TO MIDNIGHT MDT MONDAY NIGHT FOR GUSTY AND SHIFTING WINDS AND LOW HUMIDITIES FOR ALL OF NORTH CENTRAL...CENTRAL...AND SOUTHWEST MONTANA... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING FOR GUSTY AND SHIFTING WINDS AND LOW HUMIDITIES FOR ALL OF NORTH CENTRAL...CENTRAL...AND SOUTHWEST MONTANA...WHICH IS IN EFFECT FROM NOON MONDAY TO MIDNIGHT MDT MONDAY NIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STRONG PACIFIC COLD FRONT WILL MOVE ACROSS THE REGION MONDAY EVENING. LOW RELATIVE HUMIDITIES...IN THE 10 TO 15 PERCENT RANGE...AND WESTERLY WINDS GUSTING OVER 30 MPH ARE EXPECTED AHEAD OF THE COLD FRONT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE WITH THE PASSAGE OF THE COLD FRONT LATE MONDAY AFTERNOON AND MONDAY EVENING...WHICH COULD CONTAIN GUSTY AND ERRATIC SURFACE WINDS. A WIND SHIFT TO THE NORTHWEST IS EXPECTED BEHIND THE FRONT BY MONDAY EVENING. THE COMBINATION OF GUSTY AND SHIFTING WINDS...AND LOW RELATIVE HUMIDITIES WILL LIKELY RESULT IN CRITICAL FIRE WEATHER CONDITIONS ON MONDAY. BY LATE MONDAY NIGHT...RELATIVE HUMIDITIES WILL RISE...THOUGH WINDS MAY REMAIN GUSTY...WITH IMPROVING FIRE WEATHER CONDITIONS AFTER MIDNIGHT MDT MONDAY NIGHT. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ COHEN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 24, 2:40 PM MDT, 4 minutes earlier.
Area forecast discussion, Aug 24, 2:40 PM MDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 240 PM MDT SUN AUG 24 2008 .DISCUSSION...THE STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE INTER-MOUNTAIN WEST...WILL SHIFT TO THE EAST MONDAY...FOR A DEVELOPING UNSTABLE SOUTHWEST FLOW ALOFT OVER THE REGION. TEMPERATURES WILL APPROACH NEAR RECORD HIGHS ON MONDAY. GUSTY WEST WINDS WILL ALSO DEVELOP BY LATE MORNING...ESPECIALLY ACROSS THE ROCKY MOUNTAIN FRONT. MONDAY NIGHT...A PACIFIC COLD FRONT WILL MOVE THROUGH THE AREA BY LATE EVENING. ISOLATED TO SCATTERED THUNDERSTORMS WILL ACCOMPANY THE FRONT ALONG WITH GUSTY WEST WINDS. SOME THUNDERSTORMS MAY HAVE STRONG WIND GUSTS. TEMPERATURES WILL COOL SOME 10 TO 15 DEGREES AND WEST WINS WILL CONTINUE AS A COOL UPPER LEVEL TROUGH MOVES INTO WESTERN MONTANA...BEHIND THE SURFACE FRONT. TUESDAY...A COOL UPPER LEVEL TROUGH WILL BE OVER THE AREA WITH MUCH COOLER TEMPERATURES ALONG WITH GUSTY WEST WINDS. THERE WILL ALSO BE ISOLATED SHOWERS ALONG WITH A FEW AFTERNOON THUNDERSTORMS MAINLY EAST OF THE HAVRE AND LEWISTOWN LINE. TEMPERATURES WILL RUN 20 TO 30 DEGREES LOWER THAN THAT ON MONDAY. WILLIAMSON TUESDAY NIGHT THROUGH FRIDAY NIGHT...MOST ENERGY ASSOCIATED WITH LOW PRESSURE TROUGH MOVES OFF TO THE EAST...HOWEVER A SERIES OF SMALL WEATHER SYSTEMS WILL CONTINUE TO TRAIN INLAND THROUGH WEDNESDAY NIGHT KEEPING THE CWA UNDER A WEST TO NORTHWEST FLOW. TEMPERATURES EXPECTED TO BE BELOW SEASONAL NORMALS THROUGH WEDNESDAY WITH SOME SLIGHT CHANCES FOR PRECIPITATION...MAINLY OVER THE MOUNTAINS. THURSDAY... RIDGE STARTS MOVING INLAND AND SLIGHTLY AMPLIFIES OVER THE PACIFIC NORTHWEST. THE RIDGE SHOULD FINALLY WORK EAST INTO MONTANA BY FRIDAY AGAIN WARMING TEMPERATURES SLIGHTLY ABOVE SEASONAL NORMALS. THURSDAY AND FRIDAY EXPECT LITTLE CHANCE OF PRECIPITATION AS RIDGE AND DRIER AIR MASS MOVES IN. SATURDAY AND SUNDAY...A BROAD LOW PRESSURE TROUGH IS EXPECTED OVER THE PACIFIC NORTHWEST OVER THE WEEKEND. A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS BY SUNDAY AFTERNOON. TEMPERATURES ARE EXPECTED TO BE SLIGHTLY ABOVE SEASONAL FOR MUCH OF THE REGION. JNS && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH NOON MONDAY WITH MOSTLY CLEAR TO SCATTERED HIGH CLOUDS ACROSS THE REGION TODAY. MID TO HIGH LEVEL CLOUDS WILL INCREASE ACROSS NORTHWESTERN PORTIONS OF THE FORECAST AREA...INCLUDING KCTB...AFTER 06Z MONDAY AS AN UPPER TROUGH BEGINS TO APPROACH THE REGION. WINDS WILL BE BREEZY ACROSS WESTERN PORTIONS OF NORTH CENTRAL MONTANA...INCLUDING KCTB AND KGTF...THROUGH AROUND 02Z MONDAY. MPJ && .FIRE WEATHER...A RED FLAG WARNING WAS JUST ISSUED FORE FIRE ZONE 112 UNTIL 900 PM THIS EVENING. WINDS WERE ALREADY SUSTAINED ABOVE 20 MPH WITH RELATIVIE HUMIDITIES IN THE TEENS ACROSS THE ROCKY MOUNTAIN FRONT. ELSEWHERE...A FIRE WEATHER WATCH WILL BE IN EFFECT FOR ALL FIRE ZONES MONDAY AFTERNOON AND MONDAY EVENING. HOT AND DRY CONDITIONS ALONG WITH GUSTY WEST WINDS WILL CONTINUE THROUGH MONDAY EVENING. A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH THE AREA MONDAY NIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT MONDAY NIGHT INTO TUESDAY. TEMPERATURES WILL TURN MUCH COOLER ALONG WITH HIGHER RELATIVE HUMIDITIES MONDAY NIGHT AND TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... GTF 63 97 53 71 / 0 0 20 20 CTB 55 90 45 68 / 0 10 40 20 HLN 59 98 55 74 / 0 0 20 20 BZN 50 100 50 75 / 0 0 20 20 WEY 45 84 40 69 / 0 0 20 20 DLN 54 88 47 72 / 0 10 20 20 HVR 55 99 53 72 / 0 0 30 20 LWT 54 97 52 69 / 0 0 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... ...RED FLAG WARNING UNTIL 900 PM MDT THIS EVENING FOR MTZ112... ...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR MTZ112>118... && SHORT TERM...WILLIAMSON DC LONG TERM...LOSS/JNS AVIATION...MPJ WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 24, 3:57 AM MDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 357 AM MDT SUN AUG 24 2008 MTZ008>015-044>055-251000- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 357 AM MDT SUN AUG 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY AND MONDAY EVENING FOR ALL OF NORTH CENTRAL AND SOUTHWEST MONTANA. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ON MONDAY BECAUSE OF LOW HUMIDITIES...GUSTY WINDS AND A WIND SHIFT. ADDITIONALLY...A FEW ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE ALONG A COLD FRONT THAT WILL MOVE THROUGH THE REGION ON MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 4:08 AM MDT | Fire Weather Watch | TFX | Blaine, Broadwater, Cascade, Chouteau, Fergus, Gallatin and 12 more | 17 hr |
Nearby
Red Flag Warnings in Montana, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.